Doing better, adding Zoloft,need advise......

Discussion in 'Fibromyalgia Main Forum' started by moose1070, Sep 8, 2003.

  1. moose1070

    moose1070 New Member

    Afternoon all,
    Im not sure if some of you remember me from last thursday, wanted to go to the ER and all but I did not, I took the advise of madwolf(big thanks)and friday afternoon on my lunch I limped my way into the doctors office and said I did not have an appointment but I did need to see her right away and to my suprise, they where really nice about it, my doctor came and got me and I told her about the amount of pain I had been in and just wanted to die, she upped my oxycotin and zanaflex and she wants me to try Zoloft? I was taking efexor with no big change that I saw,now she would like me to try the Zoloft, can any one tell me about this drug?? I have not started to take it as of yet because im not sure with the oxycotin,zanaflex,xanax,and then that?? is there a better time of the day to start it? dose it make you gain weight? any advise? I see her again this friday to let her know how the increase with the oxycotin is going, im up to 30mg. aday and sometimes during the afternoon I have to take 20mg. depending on the day, have to most of the time at work due to the sitting and the leg pain! Let me know what you all think?
    thanks for listening
    moose1070
  2. vnr27

    vnr27 New Member

    half a pill at night i also take xanax i am afraid of taking zoloft i would like to know about it also val
  3. Chelz

    Chelz New Member

    Moose1070. Hi, I was on Zoloft a few years ago before my FM diagnosis. The doctor I saw at the time wanted to start me on 50 milligrams. I don't know if you are sensitive to medication or not, but if you try this drug, please tell her to give you a SMALL amount, for example 10 milligrams. After one week of the Zoloft, I reacted BIG time from it. I felt like I was having a heart attack. My poor mother had to stay up all night with me and almost took me to the emergency room.

    I don't want to scare you, BECAUSE THIS MIGHT NOT HAPPEN TO YOU. I called the doctor the next day and she wanted me to take a smaller dose, but after what happened to me on this drug, I refused to take it again. I'm not a fan of antidepressants for FMS, because I don't feel these drugs are safe to take in the long run, and the side effects can be nasty. The best advice is to research the drug and see what others have to say. Good luck to you. Hugs, Chelz.
  4. Hippen

    Hippen New Member

    I have been taking Zoloft for a few years now(3-4). I really have had no side effects except for lack of sexual drive while on this medication. It is the medicine causing this or else the fact that I am constantly mad at my hubby....LOLOLOLOL. I started on 50 mgs and am still taking the same amount years later. Zoloft seems to help me sleep better and it takes the "edge off the pain" or at least helps me relax enough that the pain does not bother me as much ...I have no idea. Try it and see how it works for you...good luck!!! Love, Hippen
  5. Juloo

    Juloo Member

    I started taking Zoloft 2 3/4 years ago. The start-up package had, like 12.5 mg pills and I took those for a week. Then I halved 50 mg for 25 mg/day for a week. Then up to 50 where I stayed for a while.

    Ultimately, I hit my personal effective dose (for the time) of 150 mg/day.

    As far as weight -- in the first few months, I lost 12 lbs.. This was mostly from loss of appetite/feeling full. In the l-o-n-g run (over almost 3 years), I have put back on the 12 lbs. and gained another 20. I don't know if this is just Zoloft, though.

    As for side effects, some loss of ability to experience the big O, but that went away after about 6 weeks, if that long.

    As far as when to take it, I started in the morning and switched to evening dose. In addition, because I was taking it for PPD and PPMD, I have worked it out w/my MD for me to increase my dose by 25 mg/day after ovulation.

    There are a couple of good books out that you could order through interlibrary loan if not immediately available...(traipsing to bookshelves to check on titles)..."The Antidepressant Sourcebook" by Andrew L. Morrison, MD, and "The Antidepressant Survival Program" by Robert J. Hedaya, MD.

    In addition, if you are taking a lot of different meds, perhaps you need to ask for a referral to a psychiatrist. Not because you're crazy! My psychologist told me that they are better versed in cross-effects of these types of meds and have more experience in working with patients to determine correct dosages, and that sometimes MDs without this background tend to under- or over-treat and are not as knowledgeable about side effects.